MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, 10 DEG FACE, 32MM ID, GRP 1 CUP; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, 10 DEG FACE, 32MM ID, GRP 1 CUP; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 138-32-51
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Muscle Weakness/Atrophy (1967); Pain (1994); Discomfort (2330); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a legal notification that a female patient, initial right hip connexion gxl acetabular liner implanted on (b)(6) 2016, underwent a revision procedure on (b)(6) 2019, approximately 3 years 1 month post the initial implant procedure for reasons unknown.No additional information.
 
Additional Manufacturer Narrative
No device return anticipated due to this being a legal case.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H6: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.
 
Additional Manufacturer Narrative
D10.Concomitants - product information: 4272018 170-32-50 - biolox delta option femoral head 32mm od; 4374069 170-50-00 - biolox delta adapter 16/18-12/14; +0mm.There is no other information available.
 
Additional Manufacturer Narrative
H10.Investigation result: the most likely cause for the revision reported due to prosthesis wear is a combination of risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this is not confirmed, the devices were not returned.These devices used in treatment and not for diagnosis.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b5, e1, e2, e3, g1, h6 - health effect - clinical code, health effect - impact code, medical device problem code, component code, type of investigation, investigation findings and h11.The gxl acetabular liner involved was reportedly revised due to prosthesis wear, approximately 3 years and 3 months after the index surgery.However, the revised components were not returned to exactech for evaluation and no images or radiographs were provided.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear as specified in the hhe: combination of largest available femoral head and/or thinnest available acetabular liner was used, patients implanted with a lateralized liner.The most likely underlying cause for the revision due to early prosthesis wear.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial left total hip arthroplasty.Subsequently, the patient experienced pain, ambulation difficulties and a fall.As a result, the patient underwent a left hip revision approximately 3 years and 2 months after initial implantation.During the revision it was noted that the hip had dislocated and the acetabular liner was worn and fractured.Patient was last known to be in stable condition.No further information available.

Brand Name
NV GXL LNR, 10 DEG FACE, 32MM ID, GRP 1 CUP
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
3523771140
MDR Report Key15540884
Report Number1038671-2022-01239
Device Sequence Number13939369
Product Code JDI
UDI-Device Identifier10885862024732
UDI-Public10885862024732
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2019
Device Catalogue Number138-32-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer09/28/2022
02/22/2024
02/22/2024
02/24/2026
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date10/04/2022
03/19/2024
03/28/2024
03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale